EconPapers    
Economics at your fingertips  
 

Analyses of a continuum traffic flow model for a nonlane-based system

Arvind Kumar Gupta () and Isha Dhiman
Additional contact information
Arvind Kumar Gupta: Department of Mathematics, Indian Institute of Technology Ropar, Rupnagar 140001, Punjab, India
Isha Dhiman: Department of Mathematics, Indian Institute of Technology Ropar, Rupnagar 140001, Punjab, India

International Journal of Modern Physics C (IJMPC), 2014, vol. 25, issue 10, 1-24

Abstract: We develop a heterogeneous continuum model based upon a car-following model for a nonlane-based system taking lateral separation into account. The criterion for linear stability analysis and traveling wave solution of the homogeneous case is studied. The consideration of the lateral separation not only stabilizes the flow but also shrinks the critical region. For heterogeneous case, the fundamental diagram is examined for two different equilibrium speed-density functions and the effect of lane width is investigated for different compositions of heterogeneous traffic. The theoretical findings agree well with the results of numerical simulation which justifies the applicability of the model to a nonlane-based system.

Keywords: Nonlane-based; traffic flow; stability; heterogeneous; continuum model; 45.70.Vn; 46.15.-x (search for similar items in EconPapers)
Date: 2014
References: View complete reference list from CitEc
Citations View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0129183114500454
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijmpcx:v:25:y:2014:i:10:n:s0129183114500454

Ordering information: This journal article can be ordered from

Access Statistics for this article

International Journal of Modern Physics C (IJMPC) is currently edited by H. J. Herrmann

More articles in International Journal of Modern Physics C (IJMPC) from World Scientific Publishing Co. Pte. Ltd.
Series data maintained by Tai Tone Lim ().

 
Page updated 2018-02-24
Handle: RePEc:wsi:ijmpcx:v:25:y:2014:i:10:n:s0129183114500454